Dear Dr. Rassman,
Im a 22 year old male from San Jose. I went to your NHI office when I was 22 and I was told to start taking Rogaine and propecia. It worked. However, in november of 2006 I had eye surgery under general and local anesthesia. Since then my hair has been falling out like mad. I was wondering what is the average time for this fall out to cease and will the hair I regrew on rogaine and propecia come back?
Hair loss is caused by four factors:
- genes (for the genetic defect)
- hormones (produced normally from the testicles)
- time (the longer the hair follicles are exposed to the hormones, the progressive nature of the hair loss will demonstrate itself)
Your surgery and anesthesia cause enough of a stress to accelerate your hair loss. If you are on Propecia and it still happened, you are now entering another phase of the hair loss process. It may not come back, but you should come back to see me and we will analyze this together.